Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 10, 2012, 12:44 PM CDT for Wayne County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2012, 12:44 PM CDT (17:44 UTC)
- Expired
- Jul 10, 2012, 1:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
County Wayne County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
208
WWUS84 KMOB 101744
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE TALLAHASSEE FL
1244 PM CDT TUE JUL 10 2012
MSZ067-101830-
WAYNE MS-
1244 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR WAYNE COUNTY IN
SOUTHERN MISSISSIPPI...
* UNTIL 130 PM CDT
AT 1240 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SANDERSVILLE TO 6 MILES
SOUTHWEST OF CHICORA...MOVING NORTHEAST AT 40 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...AND THE STORMS
HAVE A HISTORY OF PRODUCING GUSTY WINDS.
LAT...LON 3182 8895 3183 8894 3184 8877 3186 8863
3190 8847 3157 8846 3143 8863 3143 8876
3154 8895
TIME...MOT...LOC 1744Z 212DEG 35KT 3184 8896 3151 8860
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 10:20 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 10, 10:20 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL ISSUED BY NATIONAL WEATHER SERVICE TALLAHASSEE FL 1020 AM CDT TUE JUL 10 2012 .SYNOPSIS... 13 UTC SURFACE ANALYSIS SHOWS A FRONTAL BOUNDARY ACROSS THE MID SOUTH AND INTO THE CAROLINA PIEDMONT. SOUTHERLY WINDS SOUTH OF THIS BOUNDARY AROUND A HIGH PRESSURE AREA NEAR THE FLORIDA PENINSULA IS INCREASING LOW LEVEL MOISTURE SIGNIFICANTLY THIS MORNING. OBSERVATIONS SHOW A POOL OF 75 PLUS DEGREE DEWPOINTS NOT FAR OFF THE ALABAMA COASTLINE. UPPER AIR DATA FROM 12 UTC CONTINUES TO SHOW THE PERSISTENT WEAK UPPER LOW CENTERED ABOUT NEAR JACKSON MS. THIS DISTURBANCE WILL COMBINE WITH A LARGE DEEP LAYER MOISTURE PLUME TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. .NEAR TERM... THIS UPPER LEVEL LOW MOVING EASTWARD FROM LOUISIANA INTO ALABAMA. AS A RESULT...NEW ORLEANS IS ALREADY EXPERIENCING SHOWERS ACROSS THEIR ENTIRE REGION. THIS WILL SPREAD SHOWERS AND THUNDERSTORMS INTO IN OUR REGION LATER TODAY WITH GUSTY WINDS AND POTENTIALLY SMALL HAIL. THE TEMPERATURES TODAY WILL BE IN THE HIGH 80S TO MID 90S ALL ACROSS OUR AREA. VISIBLE SATELLITE AND RADAR DATA SHOW THE CONVECTIVE CLUSTER OF STORMS JUST NORTH OF NEW ORLEANS MOVING NORTHEAST ACROSS LAKE PONTCHARTRAIN TOWARD SOUTHEASTERN MISSISSIPPI. THE CONVECTIVE OUTFLOW FROM THESE STORMS WILL ONLY SERVE TO PROVIDE ENHANCED CONVERGENCE AND LEAD TO ADDITIONAL STORM DEVELOPMENT LATER THIS MORNING AND ESPECIALLY THIS AFTERNOON AS THE BOUNDARY MOVES INTO A PROGRESSIVELY MORE UNSTABLE AIRMASS ACROSS SOUTHEASTERN MISS AND INTO SOUTHWESTERN ALABAMA. MODIFIED 12 UTC SOUNDING DATA CONFIRMS THE POTENTIAL FOR MODERATE TO SIGNIFICANT INSTABILITY THIS AFTERNOON WITH SBCAPES LIKELY IN THE 2500 J/KG TO 3000 J/KG RANGE. THIS IS WHY THE CURRENT THINKING IS FOR SMALL HAIL AND GUSTY WINDS THIS AFTERNOON...SO ADDED THIS INTO THE ONGOING FORECASTS. ALSO INCREASED RAIN CHANCES INTO THE LIKELY CATEGORY...AROUND 60 PERCENT...AND THIS MAY NEED TO BE UPDATED LATER THIS AFTERNOON SHOULD CONVECTIVE TRENDS SUPPORT MORE STORM ORGANIZATION. && .AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS MORNING AND COULD AFFECT THE TAF SITES WITH SOME BRIEF IFR OR MVFR AND GUSTY WINDS...PARTICULARLY MOB AND BFM. CHANCE FOR STORMS IN THE AFTERNOON SEEMS TO BE HIGHER AT PNS...AS EARLIER ACTIVITY AROUND MOBILE WILL LIKELY STABILIZE THE ATMOSPHERE A BIT. FOR AIRCRAFT FLYING IN OR OUT OF ANY OF THE THREE TERMINALS...EXPECT SCT-NUM TSRA AROUND MUCH OF THE REGION THROUGH SUNSET. ANY STORMS SHOULD START TO DIMINISH IN THE EVENING HOURS. && .MARINE...LITTLE CHANGE THIS MORNING TO THE COASTAL WATERS FORECAST ASIDE FROM ADDING MENTION OF WATERSPOUTS THIS MORNING NEAR THE COAST AND INTO MOBILE BAY. WINDS AND SEAS WILL REMAIN GENERALLY LOW OUTSIDE THE SEA BREEZE ZONE. LOCALIZED INCREASES IN WINDS AND SEAS ARE EXPECTED IN AND NEAR STRONG SHOWERS AND THUNDERSTORMS TODAY. && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && AVIATION...LAMERS REST OF DISCUSSION...GODSEY/GUBA
Hazardous weather outlook, Jul 10, 4:57 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 457 AM CDT TUE JUL 10 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 457 AM CDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. NO WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH EARLY NEXT WEEK. GUSTY STRAIGHT WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. NO WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630-650-655-670-675-111200- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 457 AM CDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...MOST PREVALENT DURING THE MORNING AND OVERNIGHT HOURS...WILL BRING THE RISK FOR STRONG GUSTY WINDS...LOCALLY HIGH SEAS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. A FEW WATERSPOUTS ARE ALSO POSSIBLE. NO WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE MARINE AREA THROUGH EARLY NEXT WEEK. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...FREQUENT LIGHTNING...AND POTENTIALLY A FEW WATERSPOUTS. NO WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY.
In the hours before
Local storm report, Jul 10, 10:15 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1015 PM CDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM WATER SPOUT 5 W FAIRHOPE 30.54N 87.95W
07/10/2012 BALDWIN AL ASOS
KBFI AIRPORT WEATHER OBSERVER REPORTED A WATERSPOUT OVER MOBILE
BAY. NUMEROUS REPORTS AND PICTURES OF THE WATERSPOUT RECEIVED
FROM THE PUBLIC.
&&
LERICOSLocal storm report, Jul 10, 10:17 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1017 PM CDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM WATER SPOUT 5 W FAIRHOPE 30.54N 87.95W
07/10/2012 BALDWIN AL ASOS
KBFM AIRPORT WEATHER OBSERVER REPORTED A WATERSPOUT OVER MOBILE
BAY. NUMEROUS REPORTS AND PICTURES OF THE WATERSPOUT RECEIVED
FROM THE PUBLIC.
&&
LERICOSLocal storm report, Jul 10, 10:25 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1025 PM CDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM WATER SPOUT 5 W FAIRHOPE 30.54N 87.95W
07/10/2012 BALDWIN AL ASOS
KBFM AIRPORT WEATHER OBSERVER REPORTED A WATERSPOUT OVER MOBILE
BAY. NUMEROUS REPORTS AND PICTURES OF THE WATERSPOUT RECEIVED
FROM THE PUBLIC.
&&
LERICOSSpecial weather statement, Jul 10, 10:37 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1037 AM CDT TUE JUL 10 2012
MSZ078-101615-
STONE MS-
1037 AM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR STONE COUNTY IN
SOUTHERN MISSISSIPPI...
* UNTIL 1115 AM CDT
AT 1031 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
LUMBERTON TO BAY ST. LOUIS...MOVING NORTHEAST AT 25 MPH.
WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3091 8934 3092 8914 3091 8912 3068 8900
3068 8924 3065 8925 3065 8934 3091 8935
TIME...MOT...LOC 1536Z 245DEG 22KT 3091 8953 3027 8927
08Special weather statement, Jul 10, 12:00 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 PM CDT TUE JUL 10 2012
MSZ067-075-076-101745-
WAYNE MS-PERRY MS-GREENE MS-
1200 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR GREENE...PERRY AND
WAYNE COUNTIES IN SOUTHERN MISSISSIPPI...
* UNTIL 1245 PM CDT
AT 1159 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TALLAHALA TO ROYCE...MOVING
NORTHEAST AT 40 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. A FEW GUSTS TO
AROUND 35 MPH HAVE ALREADY BEEN MEASURED WITH THESE STORMS.
LAT...LON 3144 8914 3144 8895 3181 8895 3183 8894
3184 8874 3144 8845 3112 8843 3101 8887
3135 8915
TIME...MOT...LOC 1700Z 226DEG 33KT 3147 8912 3107 8880
08-LAMERSSpecial weather statement, Jul 10, 12:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE TALLAHASSEE FL
1244 PM CDT TUE JUL 10 2012
MSZ067-101830-
WAYNE MS-
1244 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR WAYNE COUNTY IN
SOUTHERN MISSISSIPPI...
* UNTIL 130 PM CDT
AT 1240 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SANDERSVILLE TO 6 MILES
SOUTHWEST OF CHICORA...MOVING NORTHEAST AT 40 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...AND THE STORMS
HAVE A HISTORY OF PRODUCING GUSTY WINDS.
LAT...LON 3182 8895 3183 8894 3184 8877 3186 8863
3190 8847 3157 8846 3143 8863 3143 8876
3154 8895
TIME...MOT...LOC 1744Z 212DEG 35KT 3184 8896 3151 8860
08The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:53 AM CDT | Special Marine Warning | MOB | 52 min | |
| Jul 10, 8:57 AM CDT | Tornado Warning | MOB | Baldwin | 24 min |
| Jul 10, 9:36 AM CDT | Special Marine Warning | MOB | 39 min | |
| Jul 10, 2:12 PM CDT | Special Weather Statement | MOB | Conecuh | 63 min |
| Jul 10, 3:08 PM CDT | Special Weather Statement | MOB | Covington | 52 min |
| Jul 10, 5:38 PM CDT | Special Marine Warning | MOB | 82 min | |
| Jul 10, 3:39 PM CDT | Special Weather Statement | MOB | Santa Rosa | 66 min |
| Jul 10, 10:37 AM CDT | Special Weather Statement | MOB | Stone | 38 min |
| Jul 10, 12:00 PM CDT | Special Weather Statement | MOB | Greene, Perry, Wayne | 45 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.